Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 75, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 5, 2019, 3:44 PM CDT for Taylor County, Wisconsin. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2019, 3:44 PM CDT (20:44 UTC)
- Expired
- Aug 5, 2019, 4:40 PM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Taylor County, WI
The radar
The La Crosse radar (KARX), 171 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 3:50 PM CDT | TSTM WND DMG | Westboro, WI | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM WESTBORO. NUMEROUS TREES BLOWN DOWN. |
| Aug 5, 4:29 PM CDT | TSTM WND GST 50 | 2 S Chelsea, WI | FIRE DEPARTMENT REPORTED 45 TO 50 MPH WIND GUST. |
| Aug 5, 4:50 PM CDT | TSTM WND DMG | Westboro, WI | NUMEROUS TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501
WUUS53 KARX 052044
SVRARX
WIC119-052200-
/O.NEW.KARX.SV.W.0075.190805T2044Z-190805T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
344 PM CDT Mon Aug 5 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Taylor County in north central Wisconsin...
* Until 500 PM CDT.
* At 343 PM CDT, a severe thunderstorm was located 7 miles south of
Jump River, or 20 miles southeast of Ladysmith, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Chelsea around 440 PM CDT.
Westboro around 445 PM CDT.
Rib Lake around 500 PM CDT.
Other locations impacted by this severe thunderstorm include Wood
Lake, The Mondeaux Flowage, Highway 13 And County Road M,
Perkinstown, Highway M And Joe Martin Road, Esadore Lake and Camp
Forest Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4518 9005 4516 9093 4538 9092 4538 9004
TIME...MOT...LOC 2043Z 267DEG 21KT 4525 9081
HAIL...1.00IN
WIND...60MPH
$$
JSB7 follow-up statements
776
WWUS53 KARX 052049
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
349 PM CDT Mon Aug 5 2019
WIC119-052200-
/O.CON.KARX.SV.W.0075.000000T0000Z-190805T2200Z/
Taylor WI-
349 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR TAYLOR COUNTY...
At 349 PM CDT, a severe thunderstorm was located 7 miles south of
Jump River, or 21 miles west of Medford, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Chelsea and Westboro around 445 PM CDT.
Rib Lake around 500 PM CDT.
Other locations impacted by this severe thunderstorm include Wood
Lake, The Mondeaux Flowage, Highway 13 And County Road M,
Perkinstown, Highway M And Joe Martin Road, Esadore Lake and Camp
Forest Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4518 9005 4516 9093 4538 9092 4538 9004
TIME...MOT...LOC 2049Z 267DEG 21KT 4525 9076
HAIL...1.00IN
WIND...60MPH
$$
JSB932
WWUS53 KARX 052053
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
353 PM CDT Mon Aug 5 2019
WIC119-052200-
/O.CON.KARX.SV.W.0075.000000T0000Z-190805T2200Z/
Taylor WI-
353 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR TAYLOR COUNTY...
At 353 PM CDT, a severe thunderstorm was located 8 miles southeast of
Jump River, or 19 miles northwest of Medford, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Chelsea and Westboro around 445 PM CDT.
Rib Lake around 500 PM CDT.
Other locations impacted by this severe thunderstorm include Wood
Lake, The Mondeaux Flowage, Highway 13 And County Road M,
Perkinstown, Highway M And Joe Martin Road, Esadore Lake and Camp
Forest Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4518 9005 4516 9093 4538 9092 4538 9004
TIME...MOT...LOC 2053Z 267DEG 21KT 4525 9072
HAIL...1.00IN
WIND...60MPH
$$
JSB943
WWUS53 KARX 052103
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
403 PM CDT Mon Aug 5 2019
WIC119-052200-
/O.CON.KARX.SV.W.0075.000000T0000Z-190805T2200Z/
Taylor WI-
403 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR TAYLOR COUNTY...
At 403 PM CDT, a severe thunderstorm was located 10 miles southeast
of Jump River, or 15 miles northwest of Medford, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Chelsea around 430 PM CDT.
Westboro around 435 PM CDT.
Rib Lake around 445 PM CDT.
Other locations impacted by this severe thunderstorm include Wood
Lake, The Mondeaux Flowage, Highway 13 And County Road M,
Perkinstown, Highway M And Joe Martin Road, Esadore Lake and Camp
Forest Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4518 9005 4516 9093 4538 9092 4538 9004
TIME...MOT...LOC 2103Z 258DEG 27KT 4527 9061
HAIL...1.00IN
WIND...60MPH
$$
JSB662
WWUS53 KARX 052110
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
410 PM CDT Mon Aug 5 2019
WIC119-052200-
/O.CON.KARX.SV.W.0075.000000T0000Z-190805T2200Z/
Taylor WI-
410 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN TAYLOR COUNTY...
At 409 PM CDT, a severe thunderstorm was located 9 miles west of
Chelsea, or 12 miles northwest of Medford, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Chelsea and Westboro around 430 PM CDT.
Rib Lake around 440 PM CDT.
Other locations impacted by this severe thunderstorm include Wood
Lake, North Twin Lake, The Mondeaux Flowage, Highway 13 And County
Road M, Perkinstown, The Miller Dam Flowage and County Roads D And N.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 4518 9005 4518 9085 4538 9081 4538 9004
TIME...MOT...LOC 2109Z 264DEG 27KT 4527 9051
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
JSB554
WWUS53 KARX 052118
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
418 PM CDT Mon Aug 5 2019
WIC119-052200-
/O.CON.KARX.SV.W.0075.000000T0000Z-190805T2200Z/
Taylor WI-
418 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN TAYLOR COUNTY...
At 417 PM CDT, a severe thunderstorm was located over Chelsea, or 9
miles north of Medford, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Rib Lake around 430 PM CDT.
Other locations impacted by this severe thunderstorm include Wood
Lake, North Twin Lake, The Mondeaux Flowage, Highway 13 And County
Road M, Perkinstown, County Roads D And N and Highway M And Joe
Martin Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
&&
LAT...LON 4518 9005 4519 9070 4538 9065 4538 9004
TIME...MOT...LOC 2117Z 266DEG 37KT 4528 9035
HAIL...1.00IN
WIND...60MPH
$$
JSB111 WWUS53 KARX 052127 SVSARX Severe Weather Statement National Weather Service La Crosse WI 427 PM CDT Mon Aug 5 2019 WIC119-052200- /O.CON.KARX.SV.W.0075.000000T0000Z-190805T2200Z/ Taylor WI- 427 PM CDT Mon Aug 5 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHEASTERN TAYLOR COUNTY... At 427 PM CDT, a severe thunderstorm was located over Chelsea, or 10 miles north of Medford, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Rib Lake around 435 PM CDT. Other locations impacted by this severe thunderstorm include Wood Lake, North Twin Lake, The Mondeaux Flowage, Highway 13 And County Road M, Perkinstown, County Roads D And N and Highway M And Joe Martin Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A tornado watch remains in effect for the warned area. Tornadoes can develop quickly from severe thunderstorms. Although a tornado is not immediately likely, if one is spotted act quickly and move to a place of safety inside a sturdy structure, such as a basement or small interior room. && LAT...LON 4518 9005 4519 9070 4538 9065 4538 9004 TIME...MOT...LOC 2127Z 267DEG 21KT 4528 9026 HAIL...<.75IN WIND...60MPH $$ JSB
109
WWUS53 KARX 052140 RRA
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
440 PM CDT Mon Aug 5 2019
WIC119-052150-
/O.CAN.KARX.SV.W.0075.000000T0000Z-190805T2200Z/
Taylor WI-
440 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Wisconsin.
LAT...LON 4518 9005 4519 9070 4538 9065 4538 9004
TIME...MOT...LOC 2137Z 267DEG 21KT 4528 9015
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:09 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 5, 2:09 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 209 PM CDT Mon Aug 5 2019 .SHORT TERM...(This evening through Tuesday) Issued at 209 PM CDT Mon Aug 5 2019 At 2 PM, temperatures were in the 70s across Clark and Taylor counties in north-central Wisconsin and ranged from the mid-80s to lower 90s across the remainder of the area. Strong to severe storms had developed along an outflow boundary across central Wisconsin. There was a report up to a tennis ball hail in the Twin Cities from a left moving supercell. ML CAPES south of this convection ranged from 2500 to 3500 J/kg. We currently have favorable effective supercell shear, but as the 700-500 mb speed maximum moves east into the the Great Lakes this shear will weaken as we move into the evening. Expect these strong to severe storms to move southeast through southeast Minnesota and along and north of Interstate 90 in Wisconsin this afternoon. The main severe weather threats will be large hail and damaging wind. However, could not rule out the potential for an isolated tornado. The severe weather threat for this evening will be highly dependent upon whether the convection is able to produce a robust cold pool or not. If this does not develop, there will be more of a concern of the potential for flooding from training storms as the line moves at a slower speed to the southeast. .LONG TERM...(Tuesday night through Monday) Issued at 209 PM CDT Mon Aug 5 2019 On Wednesday afternoon and night, a shortwave trough will move southeast through the area. Surface dewpoints ahead of the surface front will climb into the lower 70s. This will allow ML CAPES to climb to around 2000 J/kg range. Much of deep layer (0 to 6 km) shear is along or post frontal. Meanwhile, the 0-3 km shear ranges from 25 to 35 knots. If severe weather happens to develop, the primary threat would be damaging winds. From Thursday through Saturday, high pressure will provide dry weather. High temperatures will range from the lower 70s to lower 80s and low temperatures will range from the upper 40s to upper 50s. From Saturday night into Sunday, another northern stream short wave will move southeast through the region. This system will another round of showers and storms. Still a bit too early to evaluate the severe weather possibilities with this system. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 108 PM CDT Mon Aug 5 2019 An approaching cold front will interact with an unstable airmass over the region this afternoon to trigger showers and thunderstorms. Timing for these storms has been adjusted a bit, with the storms now expected to become more numerous after 21Z and heading into the evening hours. There remains potential for some severe storms capable of producing damaging winds and hail, not to mention heavy rainfall. Most of the activity is expected to move out of the vicinity of LSE and RST by 03Z. Models also continue to show potential for MVFR ceilings developing behind the cold front this evening, lingering into tonight with some hints for perhaps even some IFR late tonight. Something that will continue to be monitored. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Kurz
Hazardous weather outlook, Aug 5, 3:57 AM CDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 357 AM CDT Mon Aug 5 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 357 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe storms are likely this afternoon into the early evening. Damaging winds and large hail are the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storm chances return Wednesday. A few could be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Special weather statement, Aug 5, 1:50 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service La Crosse WI
150 PM CDT Mon Aug 5 2019
WIZ029-034-051930-
Jackson-Clark-
150 PM CDT Mon Aug 5 2019
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARK AND NORTHERN
JACKSON COUNTIES...
At 147 PM CDT, numerous storms were between Eau Claire and
Marshfield Wisconsin in parts of western and central Wisconsin.
These storms will produce brief heavy rain, frequent lightning, and
hail up to penny size.
Locations impacted include...
Neillsville, Loyal, Greenwood, Price, Humbird, and Hatfield.
If you have outdoor plans, seek shelter. A Severe Thunderstorm Watch
is in effect for this area until 10 PM.
LAT...LON 4441 9117 4460 9115 4460 9092 4476 9092
4480 9032 4441 9032
TIME...MOT...LOC 1847Z 240DEG 49KT 4472 9096
SheaSpecial weather statement, Aug 5, 2:50 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service La Crosse WI
250 PM CDT Mon Aug 5 2019
WIZ017-052045-
Taylor-
250 PM CDT Mon Aug 5 2019
...STRONG THUNDERSTORMS APPROACHING TAYLOR COUNTY...
At 247 PM CDT, a strong thunderstorm was located near Chetek, or 14
miles southeast of Rice Lake, moving east at 50 mph. This storm has
a history of large hail, frequent lightning, and torrential rain.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...Medford, Jump River, Gilman, and the
flowage.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9092
4538 9092 4538 9004
TIME...MOT...LOC 1947Z 273DEG 41KT 4533 9156
SheaThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:50 PM CDT | Special Weather Statement | ARX | Clark | 40 min |
| Aug 5, 2:50 PM CDT | Special Weather Statement | ARX | Taylor | 55 min |
| Aug 5, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 66 min |
| Aug 5, 4:43 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 28 min |
| Aug 5, 5:07 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 35 min |
| Aug 5, 5:28 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 32 min |
| Aug 5, 5:48 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.